Missouri, 2024Damaging Winds in Missouri, June 13 to 14, 2024
June 13 to 14, 2024 · NWS SGF · 7 events in 5 counties and zones
Severe thunderstorms with damaging winds moved through the area during the early morning hours of June 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $34,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with damaging winds moved through the area during the early morning hours of June 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 4:52 PM CST, 6 hours 8 minutes earlier. Its key messages:
- Heat and humidity that started today will continue into much of next week.
- Low-end thunderstorm chances tonight and Friday (15-30%) as a front sags south into the area.
Area forecast discussion, Jun 13, 4:52 PM CST, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
552 PM CDT Thu Jun 13 2024
.KEY MESSAGES...
- Heat and humidity that started today will continue into much
of next week.
- Low-end thunderstorm chances tonight and Friday (15-30%) as
a front sags south into the area.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 155 PM CDT Thu Jun 13 2024
Synoptic overview and current conditions: Water vapor imagery
and upper level analysis show an upper level shortwave tracking
east out of the upper Mississippi valley region into the Great
Lakes. An upper level ridge over New Mexico and west Texas
extended into the central plains. An upper level low was pushing
east into the southern California coast. The main upper level
flow remains planted along the U.S. Canadian border. Lower in
the atmosphere, a surface front was bisecting Iowa from east
central Iowa and extended southwest into northwest Kansas.
Moisture continues to pool along the front with instability
increasing and this will be the focus for afternoon strong to
severe convection north of our area. Temperatures across our
area were in the low to mid 80s with heat index values early
this afternoon in the mid 80s to mid 90s.
Tonight: Thunderstorms are expected to develop this afternoon to
our north over northern Missouri ahead of the front, eventually
forming into a complex of thunderstorms and shifting south into
our northern CWA(15-30% chance) in the mid to late evening and
overnight. Most of the CAMS prognosis have the convection
eroding with time overnight as it pushes further south into a
less favorable atmosphere for maintaining convection. The main
dividing line for these diminishing pops look to be near the
I-44 corridor with little to no precipitation chances over
southern Missouri. Lows tonight will be warm in the mid 60s to
low 70s.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
Issued at 155 PM CDT Thu Jun 13 2024
Friday: Most if not all of the convection should end by early
Friday morning and the front sinking south into southern
Missouri. As we heat back up during the day and become unstable,
the front may be the focus for renewed convection, but should
remain fairly scattered or isolated (15-25%). Severe storms are
not expected with fairly weak shear over the area. Any storms
that develop should diminish during the evening with the loss of
daytime heating.
Friday night: An upper level wave track into the plains with a
chance of more organized thunderstorms and possibly our western
CWA on the receiving and diminishing stage of these
thunderstorms late Friday night into Saturday morning. Believe
most areas should remain dry.
Saturday-Sunday: Main part of the upper wave will track north
of the area. Upper ridge axis will shift east of the area but we
should still remain warm and humid over the area given the warm
temperatures aloft between 850mb and 700 mb which will also
limit our thunderstorm coverage.
Heat continuing into next week: Upper ridging will begin to
build back to the west over the lower 2/3 of the CONUS
throughout the week with the heat and humidity expected to
continue through much of next week. Daily highs will be in the
upper 80s to mid 90s and heat index values from the mid 90s to
around 102. Low end rain chances with the afternoon instability
will be possible(10-20%)
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 551 PM CDT Thu Jun 13 2024
VFR conditions are expected to prevail throughout the TAF
period. Thunderstorms are currently located in central to
W Kansas, and more are expected to form in N central and NE
Kansas.These storms will move SE over the next few hours. Some
of these storms may reach as far south as SGF and JLN,
although confidence in this is not high enough to include in the
TAFS. Any thunderstorms that do reach the area will enter
between 4-8z, and will be weakening/dissipating,though MVFR
conditions and the occasional lightning strike are possible.
Winds in SGF and JLN will gradually weaken from 10 knots to 5-7
knots overnight while BBG will remain under 5 knots, and winds
will turn from SW to N.
&&
.CLIMATE...
Issued at 501 AM CDT Mon Jun 10 2024
Record High Temperatures:
June 16:
KSGF: 97/1952
KJLN: 95/2016
Record High Minimum Temperatures:
June 15:
KSGF: 74/2022
June 16:
KSGF: 75/2022
June 17:
KSGF: 76/2016
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Kenny
CLIMATE...Price
Hazardous weather outlook, Jun 13, 7:30 PM CST, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
830 PM CDT Thu Jun 13 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
830 PM CDT Thu Jun 13 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Marginal hail risk.
Slight thunderstorm wind damage risk.
Limited lightning risk.
Limited excessive rainfall risk
DISCUSSION...
A few thunderstorms will be possible tonight (15-30%) generally
along and north of the I-44 corridor. Lightning will be the main
risk, but isolated instances of marginally severe wind gusts (up
to 60 mph) and hail (up to quarters) cannot be ruled out (5%
chance).
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few thunderstorms will be possible Friday (15-30%), mainly
south of I-44. These are not expected to be severe.
Heat index values through Wednesday will be in the low 90s to
near 102.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Perez
In the hours before
Special weather statement, Jun 13, 10:25 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Springfield MO
1125 PM CDT Thu Jun 13 2024
MOZ055-056-140530-
Benton MO-Morgan MO-
1125 PM CDT Thu Jun 13 2024
...STRONG THUNDERSTORMS WILL IMPACT BENTON AND WESTERN MORGAN
COUNTIES THROUGH 1230 AM CDT...
At 1124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithton to 6 miles south of Sedalia to near
Windsor. Movement was south at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Truman State Park, Truman Lake, Lake of The Ozarks, Warsaw, Lincoln,
Cole Camp, Stover, Ionia, Palo Pinto, Lakeview Heights, Florence,
Brandon, Crockerville, Zora, Racket, Mora, Edmonson, and Hastain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3868 9291 3820 9288 3820 9294 3822 9294
3820 9301 3822 9299 3827 9305 3826 9308
3821 9309 3822 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0424Z 353DEG 29KT 3870 9309 3860 9322 3859 9350
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Jun 13, 10:58 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
1158 PM CDT Thu Jun 13 2024
MOZ056-140530-
Morgan MO-
1158 PM CDT Thu Jun 13 2024
...STRONG THUNDERSTORMS WILL IMPACT MORGAN COUNTY THROUGH 1230 AM
CDT...
At 1158 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near High Point to near Versailles to 6 miles
south of Stover. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake of The Ozarks, Versailles, Stover, Laurie, Sunrise Beach,
Barnett, Gravois Mills, and Rocky Mount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3843 9262 3835 9263 3835 9269 3822 9270
3822 9276 3819 9277 3820 9296 3821 9293
3823 9296 3819 9301 3820 9302 3822 9299
3827 9305 3827 9308 3840 9307 3854 9277
TIME...MOT...LOC 0458Z 329DEG 22KT 3853 9267 3846 9279 3835 9302
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WiseThunderstorm Wind, Benton
- When
- June 13, 11:00 PM CST
- Where
- Benton County, 1.09 mi E of Warsaw
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 38.250, -93.360
Trees and powerlines were down in the city of Warsaw and throughout Benton County.
Thunderstorm Wind, St. Clair
- When
- June 13, 11:20 PM CST
- Where
- St. Clair County, 1.29 mi ESE of Lowry City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 38.140, -93.710
Several uprooted trees in and around Lowry City.
Thunderstorm Wind, St. Clair
- When
- June 13, 11:30 PM CST
- Where
- St. Clair County, 0.54 mi W of Osceola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 38.050, -93.710
Several uprooted trees were reported in and around Osceola.
Thunderstorm Wind, Camden
- When
- June 13, 11:31 PM CST
- Where
- Camden County, 1.49 mi SSW of Macks Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.950, -92.990
Multiple large trees were uprooted and large branches were downed southwest of Macks Creek.
Thunderstorm Wind, Camden
- When
- June 13, 11:37 PM CST
- Where
- Camden County, 0.69 mi N of Camdenton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.010, -92.750
A large tree was snapped at the base near Camdenton with window damage to a structure.
Thunderstorm Wind, Dallas
- When
- June 13, 11:57 PM CST
- Where
- Dallas County, 0.69 mi S of Windyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.710, -92.930
Two medium to large size trees uprooted in Windyville.
Thunderstorm Wind, Polk
- When
- June 14, 12:00 AM CST
- Where
- Polk County, 1.29 mi ESE of Bolivar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 37.610, -93.400
Tree limbs were downed by thunderstorms in Bolivar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, June 13, 2024$200,000 · 52 kt wind · 4 events
- Damaging Winds and Lightning Strike in Indiana, June 13, 2024$135,000 · 61 kt wind · 12 events
- Tornadoes and Hail in Illinois, June 13, 2024EF1 · 39 events
- Hail and Damaging Winds in Kansas, June 13, 20243.5 in hail · 50 events
- Tornado and Damaging Winds in Illinois, June 13, 2024EF1 · 15 events
- Hail and Damaging Winds in Texas, June 13 to 14, 2024$35,000 · 70 kt wind · 5 events
- Damaging Winds in New York, June 13, 2024$24,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 13, 20241.75 in hail · 20 events
- Hail and Damaging Winds in Iowa, June 13, 20243 in hail · 17 events
- Hail and Damaging Winds in Kansas, June 13, 20241.75 in hail · 15 events
- Hail and Damaging Winds in Michigan, June 13, 2024$7,000 · 2.5 in hail · 12 events
- Damaging Wind in Arizona, June 13, 2024$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1178993, 1178994, 1178995, 1178996, 1178997, 1178998, 1178999.